MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939406XS1
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device was discarded; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the dfu, intended use/indications for use: the safari2¿ guidewire is intended to facilitate the introduction and placement of interventional devices within the chambers of the heart including those used within transcatheter aortic valve procedures.As indicated in the dfu, operational instructions, instructions for use: 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2¿ guidewire prior to withdrawing the wire.B.The safari2¿ guidewire is pulled back completely into the catheter.C.The safari2¿guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or handling factors may have impacted on the event as reported.If there is any further relevant information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: the physicians paced off the safari wire.After the s3 tavr device was deployed they attempted to pull back the safari wire but it was stuck.The wire wouldn't give and the physician tried to move the wire forward and back but it would not move.They had to pull the device and wire out simultaneously.Once wire was finally pulled out of device (outside patients body) we assessed the wire.The wire felt rough towards the distal tip.Otherwise, no obvious visual issues with the wire.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: two physicians attempted to withdraw the safari wire post valve deployment.Wire and delivery system were withdrawn as one.What is the next course of action?: wire replacement.Patient present at time of event?: yes.Patient complications: no patient complications patient outcome: expected to fully recover.Device 1: upn h74939407xs0, model number 39407xs0, lot or serial number (b)(4).Was issue present upon opening package?: no.Question: what was the degree and shape of the calcium at the annulus? answer: n/a.Question: what was the degree of tortuosity at the aortic arch? answer: normal.Question: will the delivery system be returned? if yes, is a tracking number available? if no, what is the reason it won't be returned? answer: no, it was discarded.Question: will the valve be returned? if yes, is a tracking number available? if no, what is the reason it won't be returned? answer: the valve was implanted.Question: are any patient status updates available? answer: n/a.Question: describe anatomy (bicuspid, tricuspid, gothic arch, acute bend, horizonal aorta, degree of curvature etc)? answer: standard anatomy.Question: how was the procedure completed - was the device exchanged? answer: wire withdrawn with delivery system.Question: is any device return shipping tracking information available? answer: no.Question: what type and size of guidewire was used? answer: xs.Question: what was the degree of the calcium at the femoral (mild, moderate, severe)? answer: na.Question: what was the degree of stenosis? answer: na.Question: what was the degree of tortuosity at the femoral (mild, moderate, severe)? answer: na.Question: what were possible contributing factors (comorbidities etc)? answer: na.Media questions: question: was any imaging performed (angio, cine, ct, 3mensio)? if yes, please note what type of anonymized media is available and where it is located: answer: na.Additional information received april 5, 2023: the complaint narrative states, "the physicians paced off the safari wire." please clarify if the end user was pacing with the safari2 guidewire or pacing over the safari2 guidewire.Note: safari2 guidewire is not intended to be used as a pacing lead.Yes, user paced over safari guidewire.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Safari guidewire was used as a guidewire to deploy edwards sapien resilia tavr valve.I do not know the size of the valve used.Was there any damage noted to the guidewire and/or catheter prior to or after the procedure? no.Per the device instructions for use (ifu), the safari2 guidewire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.Was the curve of the safari2 guidewire constrained within a catheter during insertion into and withdrawal from the body or treatment site? the safari guidewire was placed through a pigtail catheter.It was not withdrawn from the catheter as i stated the wire would not move when they were trying to retrieve the delivery system post deployment.Did the end user advance the safari2 guidewire through the catheter under fluoroscopic guidance? yes.What was the reason for pulling back the safari2 guidewire into the delivery system after the valve was deployed? they were trying to back out the delivery system over the wire and the wire wouldn't move.Therefore, they had to be taken out as a unit.Please elaborate on the following comment, "the wire felt rough towards the distal tip." the edwards clinical as well as the physician who touched the wire that was used in the procedure once it was out of the patient assessed the wire and stated that the wire felt not as smooth as the wire normally does at the distal tip.Is there an image of the wire? no.Does the physician recall any damage to the delivery system once it was separated from the wire? no.Did the end user monitor the wire position throughout the procedure? yes.In the physician's opinion, what was the cause of the delivery device and wire being stuck? physician felt it was the safari wires fault and not the delivery system as they were able to easily advance a different wire through the delivery system on the back table.The narrative states that the wire was replaced; however, in the device/procedure outcome, the procedure was completed with the original device.Please clarify.That was a misunderstanding of the question.I had wanted bsc to replace the wire.They were able to complete the tavr procedure with the wire used.It just wasn't removed from the patients body as it normally is.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key16710166
Report Number2126666-2023-00025
Device Sequence Number20315887
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public08714729887621
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model NumberH74939406XS1
Device Catalogue Number10434
Device Lot Number7376212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale